I’ve taken the One Day pill. I’m 44. First time to take it and I’m also on birth control pill. Was only 3 days into my birth control when I did the deed so drank the One day pill as extra precaution. Got my period on time however very heavy flow, fatigue, abdominal pains and now on my 14th day. It’s not letting up. I don’t feel weak. Is this normal?
Length of menstration after One Day Pill?
Question posted by MsUnButterfly on 24 July 2021
Last updated on 24 July 2021 by LousArk
This can certainly happen when taking emergency contraception, as it's a huge dose of artificial hormone for your body to deal with. It's even more to deal with when taking regular hormonal birth control, as well. Women who take both together, or take more than 1 emergency contraceptive pill in one cycle, tend to have more prolonged side effects, even if it's just that it takes longer for their periods to come back, or become regular again.
I have bled for several weeks, heavily, after using emergency contraception. That's a common side effect. It then took a few months before I got regular periods back.
Everyone is different in how it effects them.
If it continues much longer, heavily, you will need to be monitored for anemia (low iron), but you'll probably find it stops in a few days.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.